DOUGLAS WEBSTER, M.D.; RICHARD A. ZAGER, PH.D.; MARK RARICK, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editors: Several reports indicate that rapid killing of tumor cells during cancer chemotherapy can produce severe hyperphosphatemia and concomitant acute renal failure (1-5). We have seen a patient who developed hyperphosphatemic renal failure on two separate occasions during the course of cancer chemotherapy and who had no other discernable cause of renal failure. On both occasions, the patient had an unusual finding on urinalysis.
A 54-year-old white woman with recently diagnosed diffuse lymphocytic lymphoma received MOPP chemotherapy (plus allopurinol) which produced a striking reduction in her lymphomatous masses. Four days later oliguria developed without prior sepsis, hypotension, or
WEBSTER D, ZAGER RA, RARICK M. Black Urinary Spherules and Hyperphosphatemic Renal Failure. Ann Intern Med. 1983;99:283. doi: https://doi.org/10.7326/0003-4819-99-2-283_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):283.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use